Format

Send to

Choose Destination
See comment in PubMed Commons below
Indian J Sex Transm Dis. 2011 Jul;32(2):121-3. doi: 10.4103/0253-7184.85422.

A case of Reiter's disease exacerbated by lithium.

Author information

  • 1Department of Dermatology, Fr Muller Medical College, Mangalore, Karnataka, India.

Abstract

Reiter's disease is characterized by the triad of peripheral arthritis, urethritis, and conjunctivitis. A 38-year-old male, who was on treatment with lithium for mania, presented to us with all features of this triad. He was previously diagnosed and treated as seronegative arthritis. However, his symptoms persisted despite therapy. His skin lesions regressed only once lithium was stopped. Lithium is known to exacerbate or precipitate a multitude of dermatological conditions. However, there is no previous reported association of lithium exacerbating preexisting Reiter's disease. We report this case as it is the first known association of its kind.

KEYWORDS:

Arthritis; Reiter's disease; lithium

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
    Loading ...
    Write to the Help Desk